MAUDE Adverse Event Report: AESCULAP AG DISP.SCISS.SHAFT SLIGHT CVD.D:5/310MM; DISPOSABLE INSTRUMENTS

AESCULAP AG DISP.SCISS.SHAFT SLIGHT CVD.D:5/310MM; DISPOSABLE INSTRUMENTS
Model Number PO885SU
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with po885su - disp.Sciss.Shaft slight cvd.D:5/310mm.According to the complaint description, the disposable scissor tip broke off into the patient's abdomen.The broken tip was removed from the surgical field.This occurred during a laparoscopic cholecystectomy procedure.A grasper was used to remove the fragment; another scissor was opened and the surgery was completed.An additional medical intervention was necessary.All available information has been provided.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: investigation was carried our visually and microscopically.Here we found a broken cutting edge.The fracture surface and the fracture pattern shows no abnormalities.No pores, inclusions or foreign bodies could be found on the point of rupture.A subject matter expert did a labor analysis regarding the material investigation.The results were without any conspicuities.Futhermore the hardness test did not reveal any abnormalities.Breakage was caused due to an overload situation.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 6(10) x probability of occurrence 2 (10)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
DISP.SCISS.SHAFT SLIGHT CVD.D:5/310MM
Common Device Name
DISPOSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11983472
Report Number9610612-2021-00431
Device Sequence Number3831612
Product Code GEI
UDI-Device Identifier04046963605469
UDI-Public4046963605469
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K014207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model NumberPO885SU
Device Catalogue NumberPO885SU
Device Lot Number52659429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown